MAUDE Adverse Event Report: APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

APOLLO ENDOSURGERY OVERSTITCH ENDOSCOPIC SUTURE SYSTEM; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number ESS-G02-160
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Integrity Problem (2978); Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6 device code a040609 is being used to capture the reportable event of needle shaft bent.
 
Event or Problem Description
It was reported to boston scientific corporation that an overstitch endoscopic suture system was used during an endoscopic sleeve gastroplasty (esg) procedure on (b)(6) 2025.Prior to the procedure, the handle of the device was damaged.The device was used during the procedure, the physician had difficulty loading the anchor onto the needle body and noted that the needle body was bent.The procedure was completed with a new overstitch device.There was no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: device code a040609 is being used to capture the reportable event of needle shaft bent.Block h11: the returned overstitch endoscopic suture system was analyzed.A visual inspection was performed, and it was observed that the working length was bent, however the needle body was not found bent.It was detected that the handle did not maintain its position when it was actuated from open to close.Considering that there were no evident damages during visual inspection, the handle was disassembled for further analysis, and it was identified that a worn track affected the placement of the follower pin.Based on the information provided by the customer and product analysis, there is not enough evidence to confirm the reported events of device damaged/defective and anchor exchange difficult to pass anchor.Therefore, the most probable cause for this event is selected as "cause not established".For the code needle shaft bent assigned a most probable conclusion code of "no problem detected".There is no evidence the device was improperly used per the instructions for use (ifu), and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.

Brand Name
OVERSTITCH ENDOSCOPIC SUTURE SYSTEM
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
APOLLO ENDOSURGERY
1120 s. capital of texas hwy
bldg 1 suite 300
austin TX 78746
Manufacturer (Section G)
VIANT MEDICAL INC
5079 33rd street
grand rapids MI 49512
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23525867
Report Number3005099803-2025-05890
Device Sequence Number21087811
Product Code OCW
UDI-Device Identifier20811955020661
UDI-Public(01)20811955020661(11)250613(17)280531(10)2025060026
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K181141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberESS-G02-160
Device Catalogue NumberESS-G02-160
Device Lot Number2025060026
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight78 KG